MAUDE Adverse Event Report: OSCOR INC. MEDTRONIC REUSABLE EXTENSION CABLE; CABLE, ELECTRODE

OSCOR INC. MEDTRONIC REUSABLE EXTENSION CABLE; CABLE, ELECTRODE
Model Number 53912
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints received from march 2014 to march 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.The cable was not returned for analysis.A review of the device history record (dhr) could not be performed as the lot number of the cable was not provided.As the device was not returned, however, the cause of the cable failure is determined to be a weak cable-to-connector solder joint.The potential cause of this failure may be: insufficient strength of soldering and crimping of connectors to the cable wire.The potential effect to the user/device may be: disruption of the cable function.A corrective and preventive action has been opened to address this failure.Oscor will continue to monitor this device for complaint trends and risk.Review of the atar mdts cable inspection procedure identified that inspection of the following is done per 100%: each strand of the cable is checked for the correct colored part, cable is measured and verified for overall length, cable is checked for damage and insulation voids, the inspector verifies that the silicone strain relief extends at least for a length of 2 cm outside the female connector, the silicone strain relief is checked so that it fits the wire snugly, strain relieves are checked for damage and gaps, and pull test to verify strength of soldered joint.The cable is also 100% inspected for continuity and for proper connector function.The instructions for use (ifu) informs the user that the cable can be re-sterilized by oscor eto gas sterilization a maximum of two times.Precautions are provided to the user: do not connect any cable model to a/c power source; connection of exposed pins to a/c power source may pose a risk of serious injury or death.
 
Event or Problem Description
It was reported that while the patient was using a single chamber external pulse generator (epg) the nurse lifted the device cot-side and broke the temporary pacemaker cable.Only the cable was returned to the manufacturer.No patient complications were reported as a result of this event.

Brand Name
MEDTRONIC REUSABLE EXTENSION CABLE
Common Device Name
CABLE, ELECTRODE
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6389216
Report Number1035166-2017-00020
Device Sequence Number19027650
Product Code IKD
UDI-Device Identifier00885672101930
UDI-Public00885672101930
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number53912
Device Catalogue Number53912
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2016
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5391 EXTERNAL PULSE GENERATOR